1921
Volume s1-27, Issue 4
  • ISSN: 0002-9637
  • E-ISSN: 1476-1645
USD

Abstract

Psychic disturbances following the treatment of malaria with quinacrine have been reported by a number of authors. In such instances it has usually been impossible to exclude as the cause of the mental disturbance the malarial fever itself or some hypothetical toxic substance resulting from the rapid destruction of a large number of parasites by quinacrine. In the present report malaria could be positively excluded as a factor in a number of individuals who developed severe toxic mental reactions following the ingestion of large doses of quinacrine.

PROCEDURE

Thirty-one medical, dental and medical administrative corps officers of a United States Army General Hospital volunteered to take quinacrine at first in suppressive and then in therapeutic dosage. None of these officers gave a history of having had malaria, and all of them had been stationed both before and throughout the observation period in a non-endemic area.The dosage schedule was as follows: Quinacrine hydrochloride 0.1 gram daily for 1–2 weeks,0.1 gram twice daily for one week, and concluded by 0.4 gram three times the next day, 0.3 gram threetimesthe following day, and 0.1 gram thrice daily for the remaining four days.

Loading

Article metrics loading...

/content/journals/10.4269/ajtmh.1947.s1-27.477
1947-07-01
2017-11-23
Loading full text...

Full text loading...

http://instance.metastore.ingenta.com/content/journals/10.4269/ajtmh.1947.s1-27.477
Loading

Most Cited This Month

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error